Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 151, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 11, 2020, 9:08 AM EST for Catoosa County, Georgia. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2020, 9:08 AM EST (14:08 UTC)
- Expired
- Feb 11, 2020, 6:42 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 15.71 ft at Feb 11, 2020, 1:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
719
WGUS42 KFFC 111408
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
908 AM EST Tue Feb 11 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC047-120407-
/O.NEW.KFFC.FL.W.0151.200211T1408Z-000000T0000Z/
/SCKG1.1.ER.200211T1340Z.200211T1340Z.000000T0000Z.NO/
908 AM EST Tue Feb 11 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South Chickamauga Creek near Ringgold.
* From this morning until further notice.
* At 8 AM Tuesday the stage was 14.7 feet...and rising.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding begins
in the woodlands and fields along the creek upstream and
downstream from the gage on the U.S. Highway 41 or Nashville
Street bridge. The flood water will expand to inundate the
entire area under the bridge. Minor flooding of the natural
floodplain will also occur upstream of the gage between
Interstate 75 and U.S. Highway 41 or Nashville Street.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$2 follow-up statements
572
WGUS82 KFFC 111823
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
123 PM EST Tue Feb 11 2020
...The Flood Warning continues for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and
Hamilton Counties
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC047-120823-
/O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/
/SCKG1.1.ER.200211T1340Z.200211T1715Z.000000T0000Z.NO/
123 PM EST Tue Feb 11 2020
The Flood Warning continues for
The South Chickamauga Creek near Ringgold.
* Until further notice.
* At 1 PM Tuesday the stage was 15.7 feet...and steady.
* Minor flooding will continue.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding
begins in the woodlands and fields along the creek
upstream and downstream from the gage on the U.S.
Highway 41 or Nashville Street bridge. The flood
water will expand to inundate the entire area under
the bridge. Minor flooding of the natural floodplain
will also occur upstream of the gage between Interstate
75 and U.S. Highway 41 or Nashville Street.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$
GAC047-TNC065-120823-
/O.CON.KFFC.FL.W.0135.200212T0600Z-200212T1800Z/
/WCKG1.1.ER.200212T0600Z.200212T0600Z.200212T1200Z.UU/
123 PM EST Tue Feb 11 2020
The Flood Warning continues for
The West Chickamauga Creek near Fort Oglethorpe.
* From after midnight tomorrow until Wednesday afternoon.
* At 1 PM Tuesday the stage was 10.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise to flood stage by after midnight and stay around 11.0
feet through early Wednesday morning. The river will fall below flood
stage later Wednesday morning.
* At 11 feet...Flood Stage is reached. Minor flooding begins of
woodlands and fields near the creek upstream and downstream from
the gage on the Georgia Highway 146 or Cloud Springs Road bridge.
Minor flooding of the creek can also be expected further downstream
as it crosses the Tennessee border into the south East Ridge area.
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$
GAC083-TNC065-120823-
/O.CON.KFFC.FL.W.0132.000000T0000Z-200214T0800Z/
/ENGG1.1.ER.200210T2218Z.200211T1445Z.200214T0200Z.NO/
123 PM EST Tue Feb 11 2020
The Flood Warning continues for
The Lookout Creek near New England.
* From Thursday morning until late Thursday night.
* At 1 PM Tuesday the stage was 14.4 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by Thursday
before midnight.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$431
WGUS82 KFFC 112342
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
642 PM EST Tue Feb 11 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-120012-
/O.CAN.KFFC.FL.W.0151.000000T0000Z-200211T2342Z/
/SCKG1.1.ER.200211T1340Z.200211T1815Z.200211T2140Z.NO/
642 PM EST Tue Feb 11 2020
The Flood Warning is cancelled for
The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 5 PM Tuesday the stage was 14.6 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 6:00 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 11, 6:00 AM EST, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 600 AM EST Tue Feb 11 2020 .UPDATE FOR AVIATION PREV DISCUSSION... /Issued 323 AM EST Tue Feb 11 2020/ SHORT TERM /Today through Wednesday/... A slow moving cold front will move into the area today before stalling across central tonight into Wednesday. Abundant moisture is currently targeting N GA with moderate to heavy rain. The heaviest rain will move off into the Carolinas today as the front moves into the area. Some instability associated with the front could cause a few strong to severe thunderstorms later today and this afternoon. Rain chances will diminish late today and tonight but increase some on Wednesday, most so for N GA, as the stationary front drifts north. Rain amounts will be light for Wednesday. BDL LONG TERM /Wednesday Night through Monday/... SW flow aloft will continue through the end of the week. A mid level trough is expected to swing through the SE states late Friday/early Saturday with a brief period of NW flow aloft expected. There are some slight timing differences between the ECMWF and GFS and the ECMWF is a little further south with the stronger shortwave energy. The NW flow really doesn't last long before going zonal by mid Saturday/early Sunday. The flow should remain zonal for the remainder of the long term period. Both the GFS and ECMWF indicate a shear axis dropping south within the flow early next week, with the ECMWF a little faster. The CWA remains within the warm sector Wednesday night with a cold front approaching from the west. The cold front is expected to move through the area later Wednesday into early Thursday. Models seem to have backed off a bit on the surface instability a bit for Wednesday night and Thursday, but the shear remains high. So, with the low CAPE/high shear environment, it's likely a QLCS type of line will be the primary mode of storms for Wednesday night into Thursday. Damaging wind gusts should be the primary hazard, but tornadoes cannot be ruled out. PWATs remain well above normal for this time of year, so locally heavy rainfall will once again be likely. The cold front should move through the CWFA during the day on Thursday, with high pressure building in for the remainder of the week into the first part of the weekend. Models begin to diverge by late Saturday with the timing of the next system. Have gone persistence for now and will have to monitor for a wintry mix in the NE mtns Saturday night/early Sunday as the atmosphere moistens ahead of the next system expected early next week. NListemaa && HYDROLOGY... The Flash Flood watch will be continued for now. Once this area of heavier rain passes, additional rain amounts will be 1/2 inch or less for today. && .AVIATION... 12Z Update... A mixed bag of LIFR-VFR ceilings and vsbys will improve to MVFR-VFR ceilings and VFR vsbys through the day. Some potential for thunderstorms through the afternoon and possibly into early evening. Surface winds SE-SW becoming WNW 8-12 kts with gusts around 20 kts for some locations. //ATL Confidence...12Z Update... Medium confidence for ceilings/vsbys/weather. High confidence for winds. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 70 53 61 58 / 70 50 50 60 Atlanta 69 52 66 60 / 80 60 40 70 Blairsville 62 46 57 53 / 90 30 50 80 Cartersville 66 48 64 57 / 90 50 40 80 Columbus 76 58 75 63 / 70 60 20 60 Gainesville 66 52 57 55 / 80 40 50 80 Macon 76 58 74 65 / 50 50 20 40 Rome 64 47 65 55 / 90 60 40 100 Peachtree City 72 53 70 60 / 80 60 30 60 Vidalia 80 63 78 67 / 30 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson... Lumpkin...Madison...Murray...Newton...North Fulton...Oconee... Paulding...Pickens...Polk...Rockdale...South Fulton...Towns... Union...Walker...Walton...White...Whitfield. && SHORT TERM...BDL LONG TERM....NListemaa AVIATION...BDL
Hazardous weather outlook, Feb 11, 5:00 AM EST, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EST Tue Feb 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EST Tue Feb 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Flash Flood Watch in Effect through this evening for North Georgia... Moderate to occasionally heavy rainfall will continue across much of Georgia today. Within the watch area, an additional 1 to 2 inches will be possible. With very moist soils from recent heavy rains, runoff from additional heavy rainfall will pose an above- normal threat for flash flooding. Many larger creeks and rivers already have high streamflows and will increase the risk of new flooding and flash flooding. A few thunderstorms could be come strong, with an isolated severe storm possible. The primary hazards from any severe thunderstorm would be damaging wind gusts. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Additional heavy rain on Wednesday night and Thursday will further increase flooding concerns across the area. Strong to potentially severe thunderstorms are possible across portions of western Georgia Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:31 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 21 days |
| Feb 10, 8:36 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 12 hr |
| Feb 10, 8:36 PM EST | River Flood Warning | FFC | Gwinnett | 19 hr |
| Feb 10, 8:36 PM EST | River Flood Warning | FFC | Cobb, Douglas | 14 hr |
| Feb 10, 9:04 PM EST | River Flood Warning | FFC | Whitfield | 21 days |
| Feb 10, 10:04 PM EST | River Flood Warning | FFC | Forsyth | 17 hr |
| Feb 10, 10:21 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 17 hr |
| Feb 11, 12:24 AM EST | River Flood Warning | FFC | Cherokee | 37 hr |
| Feb 11, 12:40 AM EST | River Flood Warning | FFC | Cherokee | 34 hr |
| Feb 11, 5:36 AM EST | River Flood Warning | FFC | Murray, Whitfield | 4 days |
| Feb 11, 8:46 AM EST | River Flood Warning | FFC | Haralson | 11 hr |
| Feb 11, 2:41 PM EST | Special Weather Statement | FFC | Butts, Coweta, Fayette, Heard, Henry, Jasper and 3 more | 34 min |
| Feb 11, 3:30 PM EST | Special Weather Statement | FFC | Troup | 30 min |
| Feb 11, 4:05 PM EST | Special Weather Statement | FFC | Meriwether | 25 min |
| Feb 11, 4:55 PM EST | River Flood Warning | FFC | Barrow, Jackson | 4 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.